Tornadoes · United States · Missouri · 2026

EF0 tornado, Eunice to Summersville, Missouri, March 15, 2026

From Eunice to Summersville, this EF0 tornado ran 0.5 miles across Texas County on March 15, 2026, touching down at 4:10 PM CDT and reaching 75 yards wide. It killed nobody.

Preliminary. This is NWS SGF's damage survey, filed in the Damage Assessment Toolkit as Summersville. The rating, the path and the casualties are the survey's and can change while it is revised. The Storm Prediction Center compiles the official record of 2026 from these surveys and publishes it in the spring of 2027; this page moves to that tornado's permanent address when it does.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The survey

Rating, as surveyed
EF0, preliminary
Date
March 15, 2026
Touchdown
4:10 PM CDT (21:10 UTC)
Lifted
4:12 PM CDT (21:12 UTC)
On the ground
2 minutes
Path length
0.5 miles (0.8 km)
Path width
75 yards (69 m)
Deaths
0
Injuries
0
County
Texas County
Touchdown point
37.170, -91.659
Lift-off point
37.172, -91.651
Highest wind the damage implies
85 mph
Surveyed by
NWS SGF
The office's name for it
Summersville
Survey last edited
March 20, 2026
Record number
None yet. SPC numbers 2026 in the spring of 2027.

What the survey found

A NWS survey team found EF-0 damage with maximum winds of 85 mph south of Summersville in Texas County that later tracked into Shannon County. Multiple trees and limbs along the path were uprooted and/or snapped. Additionally, several roofs were damaged, including a barn roof that was partially removed, a metal roof that was removed from its building and blown away, and other buildings that suffered shingle damage.

Written by NWS SGF in the NWS Damage Assessment Toolkit. A survey is revised as better evidence arrives.

The damage survey

20 damage points were recorded along this path by NWS SGF, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.

  • Dozens of trees uprooted and snapped along Bear Claw Rd starting at this point. Convergent damage pattern is consistent.
  • Multiple trees uprooted in convergent pattern. Barn roof damaged.
  • Metal roofing removed from building and lofted into trees northwest of the building and also scattered to the northeast. Multiple hardwood trees uprooted.
  • Multiple large limbs and cedar trees snapped in cemetery and pushed east. Flowers blown back to the southwest on the north side of the track.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A line of thunderstorms moved across southern Missouri during the afternoon and evening of March 15th. Several tornadoes occurred within this line of storms.

A NWS survey team found EF-1 damage with maximum winds of 93 mph near Eunice in Texas County. Multiple trees were uprooted and/or snapped along the path, and a barn roof was damaged.

An EF-0 tornado briefly touched down approximately 4 miles north of Hartshorn in Texas County. Numerous large trees were uprooted, and a few smaller trees were snapped.

A NWS survey team found EF-0 damage with maximum winds of 85 mph south of Summersville in Texas County that later tracked into Shannon County. Multiple trees and limbs along the path were uprooted and/or snapped. Additionally, several roofs were damaged, including a barn roof that was partially removed, a metal roof that was removed from its building and blown away, and other buildings that suffered shingle damage.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:57 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Mar 15, 1:49 PM CDT, 2 hours 21 minutes earlier. Its key messages:

  • There is a Slight (2 of 5) to Enhanced (3 of 5) Risk for a few strong to severe thunderstorms this afternoon into the early evening. Primary risks are damaging wind gusts of 60 to 70 mph, and a tornado or two.
  • Gusty northwest winds of 40 to 50 mph will occur behind the front this afternoon through tonight. A Wind Advisory is in effect for the entire area.
  • Light snow behind the frontal passage this evening, with any accumulating amounts a half inch or less in central Missouri. A few slick spots possible through tonight into the Monday morning commute.
  • Below average temperatures with near record lows in the teens will occur on Monday and Tuesday mornings. Temperatures will quickly rebound to above average by the middle to end of next week.
Area forecast discussion, Mar 15, 1:49 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
149 PM CDT Sun Mar 15 2026

.KEY MESSAGES...

- There is a Slight (2 of 5) to Enhanced (3 of 5) Risk for a few
  strong to severe thunderstorms this afternoon into the early
  evening. Primary risks are damaging wind gusts of 60 to 70
  mph, and a tornado or two.

- Gusty northwest winds of 40 to 50 mph will occur behind the
  front this afternoon through tonight. A Wind Advisory is in
  effect for the entire area.

- Light snow behind the frontal passage this evening, with any
  accumulating amounts a half inch or less in central Missouri.
  A few slick spots possible through tonight into the Monday
  morning commute.

- Below average temperatures with near record lows in the teens
  will occur on Monday and Tuesday mornings. Temperatures will
  quickly rebound to above average by the middle to end of next
  week.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 145 PM CDT Sun Mar 15 2026

This Afternoon-Tonight:
Observations capture temperatures in the lower to middle 60s
ahead of a strong cold front. This cold front extends from a low
pressure system that is quickly strengthening in northeast MO.
In the upper-levels, a trough is digging into the Central
Plains, and will eject out into the Middle Mississippi Valley
this afternoon. This is a strong dynamic system. Strong forcing
with the approaching front will aid in the erosion of an
existing cap, as captured in the latest KSGF 17 UTC sounding.
Further analysis of this sounding depicts increasing low-level
moisture, with observed dewpoints in the middle to upper 50s
across southern MO. Expectations remain on track for scattered
showers and thunderstorms to develop along the frontal boundary,
generally along the Highway 65 vicinity. As the front and
associated precipitation shift east of Highway 65, the
environment becomes more favorable for organized convection.
MLCAPE around 500 J/kg nudges into south central MO ahead of the
front, within a highly sheared environment. Expect the strongest
thunderstorms to develop into the Eastern Ozarks, or Highway 63
and east. There will be a narrow window for strong to severe
thunderstorms to occur, generally from now through 6 or 7 pm.
This aligns with the latest SPC Severe Weather Outlooks. A
Slight (2 of 5) Risk extends from Highway 65 to Highway 63
corridor, with an Enhanced (3 of 5) Risk into far south central
MO. The primary threat are damaging wind gusts of 60 to 70 mph
and a few spin up tornadoes. Hail remains less likely given the
lack of favorable mid-level lapse rates in addition to storm
mode being linear in nature compared to single/multi cell
thunderstorms. With regards to the tornado risk, the most
favorable low-level environment will align across south central
into central MO. This is where low- level CAPE increases to
around 100 J/kg in addition to line normal 0-3 km shear around
40 to 45 knots to the east/northeast. This would suggest a
favorable environment for any bowing segments to produce a QLCS
tornado or two. This is especially true for activity as it
begins to exit east of our area and taps into better moisture early
this evening. Continue to follow the forecast for updates on
the mesoscale influences unfold.

In addition to the strong to severe thunderstorm potential, this
system will also feature gusty non-thunderstorm winds. Behind
the frontal passage, northwest winds ramp up to 30 to 40 mph,
with occasional higher gusts approaching 40 to 50 mph. This can
be gleaned from the latest momonteum transfer on model
soundings. For this reason, a Wind Advisory covers the entire
area through tonight.

The other two facets of this system are the light snow chances
and anomalous cold temperatures. The latest CAMs still suggest a
band of light snow, perhaps moderate at times, to sweep through
with wraparound moisture. This band is beginning to come
together as we speak across eastern KS. The latest timing would
suggest between 5 to 9 pm for this light snow to move through,
generally north of Interstate 44. While ground temperatures will
likely result in melting, there is a concern for brief periods
of reduced visibilities with the falling snow. Furthermore, wet
pavement may be at risk for flash freeze as temperatures
continue to plummet behind the frontal passage. While snow
amounts are expected to remain around a half inch or less, a few
slick spots remain plausible given the rapid drop in
temperatures into this evening/tonight. The greatest chances for
a light dusting to a half inch are across central MO and
locations north. Further south of Interstate 44, a light snow
may mix with rain before the arrival of the colder air. This
brings us to the other headline, bitter cold ahead through early
this week. Lows tonight are progged to fall into teens to lower
20s.

Monday:
As we progress into Monday morning, gusty northwest winds will
gradually be on the decrease. However, still looking at wind
gusts around 25 to 35 mph, supporting wind chills around zero.
The area struggles to warm out of the lower/middle 30s on Monday
afternoon. This is 20 to 30 degrees below average for mid-
March. Another very cold night ahead into Tuesday morning, with
lows in the teens once again. Those in the agriculture community
should pay close attention to sensitive crops/early blooming.
Additionally, make sure to not be caught off guard by the brief
return of Winter and take the proper precuations. Potential
record lows may occur over the next 48 hours, check out the
Climate section for additional information.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 145 PM CDT Sun Mar 15 2026

Tuesday-Saturday:
As we progress through mid-week, temperatures will slowly
moderate. Highs Tuesday top out in the 40s to lower 50s (far
southwest MO). Ensembles depict an upper-level ridge begin to
strengthen into mid-week, with increasing heights. This will
support a substantial warming trend by Wednesday and through
the remainder of the week. Highs on Wednesday reach into the
middle to upper 60s, putting us 5 to 10 degrees above average
for mid- March. This will be quiet the contrast to previous
days/nights early week.

NBM interquartile temperature spreads remain 20 to 25 degrees,
though all above normal. For instance highs Thursday through
the weekend are progged to range anywhere from upper 60s/lower
70s (25th percentile) to middle/upper 80s (75th percentile).
For the time being, forecasting highs lean towards the 50th
percentile in the middle to upper 70s, to even lower 80s.
Overnight lows in the upper 40s to lower 50s. This warm weather
will be accompanied by a drier stretch of weather, with no rain
chances through next weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1215 PM CDT Sun Mar 15 2026

A strong system is moving through the area today. Scattered
showers and a few thunderstorms develop along a frontal passage
early this afternoon, as depicted in the TAFs for KBBG and KSGF.
MVFR to IFR flight conditions accompany this activity with
reduced ceilings around 1500 to 3000 feet in addition to
visibilities around 4 to 6 miles at times. A light snow band
then sweeps through on the back side of the front, with lower
confidence on impacts to TAFs at KJLN and KSGF. This activity
will be short-lived over the course of 1 to 3 hours.

South to southwest winds ahead of the front quickly become west
to northwest behind the front. Sustained winds at 15 to 25
knots, with wind gusts approaching 30 to 40 knots. Occasional
higher gusts up to 45 knots may occur this evening. MVFR
ceilings linger into tonight, before gradually improving on
Monday morning as the system departs to the east.

&&

.CLIMATE...
Issued at 145 PM CDT Sun Mar 15 2026

A cold arctic airmass will bring a brief return of winter
temperatures to the Ozarks for Monday (March 16) and
Tuesday (March 17) mornings. For some locations, mornings lows
may fall to near record temperatures with forecast lows in the
middle to upper teens. These temperatures may have impacts on
early blooming vegetation thanks to a warm previous two week
period of temperatures from 5 to 15 degrees above average. Of
the past 13 days, 10 have been warmer than average.

Record Low Temperatures:

March 16:
KSGF: 16/1895
KJLN: 19/1988
KVIH: 14/1900
KUNO: 16/1988

March 17:
KSGF: 13/1900
KJLN: 16/1906
KVIH:  8/1900
KUNO: 18/1958

Record Low Highs:

March 16:
KUNO: 32/1970

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory until 7 AM CDT Monday for KSZ073-097-101.
MO...Wind Advisory until 7 AM CDT Monday for MOZ055>058-066>071-
     077>083-088>098-101>106.

&&

SHORT TERM...Perez
LONG TERM...Perez
AVIATION...Perez
CLIMATE...Perez
Hazardous weather outlook, Mar 15, 2:11 PM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
211 PM CDT Sun Mar 15 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
211 PM CDT Sun Mar 15 2026

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Slight tornado risk.
  Slight hail risk.
  Enhanced thunderstorm wind damage risk.
  Limited lightning risk.
  Limited excessive cold risk.
  Elevated non thunderstorm wind risk.

DISCUSSION...

There is a Slight (2 of 5) to Enhanced (3 of 5) Risk for a few strong
to severe thunderstorms this afternoon into the early evening. Primary
risks are damaging wind gusts of 60 to 70 mph, and a tornado or
two. Any hail will generally remain around one inch in diameter or
less.

Gusty northwest winds of 40 to 50 mph will occur behind the front
this afternoon through tonight. A Wind Advisory is in effect for
the entire area.

Light snow behind the frontal passage this evening, with any
accumulating amounts a half inch or less in central Missouri. A
few slick spots possible through tonight into the Monday morning
commute.

Below average temperatures with near record lows in the teens
will occur tonight into Monday morning. Minimum wind chill values
near zero.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Very cold again Monday night into Tuesday morning, with lows in
the teens. Minimum wind chill values in the single digits.

Those in the agriculture community should pay close attention to
sensitive crops/early blooming. Additionally, make sure to not be
caught off guard by the brief return of Winter. With the rapid
drop in temperatures, hoses still connected to homes may freeze
overnight as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through the evening for
locations east of Highway 65, or across central and south central
Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Perez

In the hours before

Special weather statement, Mar 15, 1:07 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
107 PM CDT Sun Mar 15 2026

MOZ079-080-151845-
Dallas MO-Polk MO-
107 PM CDT Sun Mar 15 2026

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DALLAS AND EAST CENTRAL
POLK COUNTIES THROUGH 145 PM CDT...

At 107 PM CDT, Doppler radar was tracking a strong thunderstorm near
Buffalo, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bennett Spring State Park, Buffalo, Halfway, Bennett Springs,
Louisburg, Windyville, Leadmine, Goodson, Plad, and Pumpkin Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3789 9296 3771 9284 3767 9285 3754 9323
      3769 9327
TIME...MOT...LOC 1807Z 231DEG 40KT 3767 9318

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Soria
Special weather statement, Mar 15, 1:23 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
123 PM CDT Sun Mar 15 2026

MOZ094-102-103-151900-
Barry MO-Lawrence MO-Stone MO-
123 PM CDT Sun Mar 15 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN STONE...CENTRAL
BARRY AND SOUTHEASTERN LAWRENCE COUNTIES THROUGH 200 PM CDT...

At 123 PM CDT, Doppler radar was tracking a strong thunderstorm near
Purdy, or 7 miles north of Cassville, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Aurora, Cassville, Marionville, Crane, Purdy, Exeter, Wheaton,
Verona, Butterfield, Galena, Mccord Bend, Wheelerville, Jenkins,
Wayne, Mcdowell, Pleasant Ridge, Ridgley, Madry, and Elsey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3659 9406 3673 9407 3680 9406 3706 9365
      3702 9361 3700 9361 3700 9359 3678 9339
TIME...MOT...LOC 1823Z 235DEG 44KT 3678 9389

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Soria
Special weather statement, Mar 15, 1:50 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
150 PM CDT Sun Mar 15 2026

MOZ057-069-151915-
Camden MO-Miller MO-
150 PM CDT Sun Mar 15 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MILLER AND CENTRAL
CAMDEN COUNTIES THROUGH 215 PM CDT...

At 150 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Camdenton, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake of The Ozarks State Park, Ha Ha Tonka State Park, Lake of The
Ozarks, Osage Beach, Camdenton, Village of Four Seasons, Lake Ozark,
Iberia, Sunrise Beach, Linn Creek, Tuscumbia, Bagnell, Brumley,
Lakeside, Ulman, Green Bay Terrace, Lakeview, Freedom, Kaiser, and
Hurricane Deck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for central and
southwestern Missouri.

&&

LAT...LON 3815 9218 3802 9232 3802 9240 3797 9241
      3789 9271 3807 9288 3833 9254
TIME...MOT...LOC 1850Z 236DEG 47KT 3801 9259

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Soria
Special weather statement, Mar 15, 2:05 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
205 PM CDT Sun Mar 15 2026

MOZ103-104-151930-
Taney MO-Stone MO-
205 PM CDT Sun Mar 15 2026

...A STRONG THUNDERSTORM WILL IMPACT WESTERN TANEY AND SOUTHERN STONE
COUNTIES THROUGH 230 PM CDT...

At 205 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kimberling City, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Branson, Table Rock Lake, Shepherd of the Hills State Park, Table
Rock State Park, Lake Taneycomo, Hollister, Silver Dollar City,
Kimberling City, Shell Knob, Reeds Spring, Bull Creek, Indian Point,
Branson West, Table Rock, Kirbyville, Blue Eye, Coney Island, Cape
Fair, and Lampe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for southwestern
Missouri.

&&

LAT...LON 3650 9352 3657 9359 3671 9358 3682 9334
      3682 9325 3659 9311 3649 9346
TIME...MOT...LOC 1905Z 231DEG 36KT 3661 9351

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Soria
Special weather statement, Mar 15, 2:16 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Springfield MO
216 PM CDT Sun Mar 15 2026

MOZ102-103-151945-
Barry MO-Stone MO-
216 PM CDT Sun Mar 15 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN STONE AND EAST CENTRAL
BARRY COUNTIES THROUGH 245 PM CDT...

At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Galena, or 12 miles northwest of Kimberling City, moving northeast at
50 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Crane, Mccord Bend, Hurley, Jenkins, Wheelerville, and Elsey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for southwestern
Missouri.

&&

LAT...LON 3669 9363 3680 9371 3698 9354 3697 9334
      3692 9334
TIME...MOT...LOC 1916Z 228DEG 45KT 3680 9355

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Soria
Special weather statement, Mar 15, 2:42 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
242 PM CDT Sun Mar 15 2026

MOZ091-095-096-104-152015-
Douglas MO-Taney MO-Webster MO-Christian MO-
242 PM CDT Sun Mar 15 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WEBSTER...NORTHWESTERN
DOUGLAS...NORTH CENTRAL TANEY AND EASTERN CHRISTIAN COUNTIES THROUGH
315 PM CDT...

At 241 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Sparta, or 15 miles southeast of Ozark, moving
northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rogersville, Ava, Forsyth, Seymour, Sparta, Fordland, Taneyville,
Diggins, Oldfield, Elkhead, Bruner, Keltner, Christian Center,
Garrison, Chadwick, Goodhope, and Dogwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for southwestern
Missouri.

&&

LAT...LON 3694 9322 3727 9289 3713 9268 3707 9268
      3707 9258 3701 9249 3670 9312
TIME...MOT...LOC 1941Z 235DEG 51KT 3690 9300

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Soria

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 12:00Z

9.2 hours before the tornado, 193 km from the path. March 15, 2026.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2026-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 36 joules per kilogram, CIN -798, lifted condensation level 1297 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2026-03-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 611 square meters per square second, 0 to 6 km bulk shear 36 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-798 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
36 kt
0-1 km bulk shear
51 kt
0-1 km storm-relative helicity
611 m²/s²
0-3 km storm-relative helicity
832 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.2 K/km

Open this sounding in Storm Lab

The surface observations

West Plains (UNO), 39 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Springfield radar (KSGF), 155 km away, was scanning. The volume nearest the touchdown began at 21:11 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2026 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of March 15, 2026

43 more have been surveyed in the United States that day, so far.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 153:37 PM CDTEF1Texas, MO0.3100
March 153:48 PM CDTEF0Howell, MO1.975
March 153:55 PM CDTEF1Texas, MO2.4100
March 154:00 PM CDTEF0Texas, MO0.8100
March 154:03 PM CDTEF1Shannon, MO1.4250
March 155:29 PM CDTEF1Macoupin, IL6.3300
March 155:35 PM CDTEF0Monroe, IL8.7160
March 155:38 PM CDTEF1Montgomery, IL7.10
March 155:43 PM CDTEF1Lawrence, AR10.5200
March 155:47 PM CDTEF1Saint Clair, IL0.6225
March 155:47 PM CDTEF1Montgomery, IL3.6300$500
March 155:51 PM CDTEF1Wayne, MO1.6125
March 155:55 PM CDTEF1Montgomery, IL7.80
March 155:58 PM CDTEF0Greene, AR4.5100
March 156:02 PM CDTUnratedArkansas, AR2.450
March 156:02 PM CDTEF1Montgomery, IL13.690
March 156:07 PM CDTEF0Greene, AR2.2100
March 156:12 PM CDTEF1Greene, AR3.0150
March 156:18 PM CDTEF1Christian, IL1.480$300
March 156:19 PM CDTEF1Bollinger, MO7.8100
March 156:24 PM CDTEF1Clay, AR2.0130
March 156:29 PM CDTEF1Clinton, IL4.250
March 156:32 PM CDTEF1Cape Girardeau, MO0.550
March 156:37 PM CDTEF0Moultrie, IL2.250$20
March 156:42 PM CDTEF1Moultrie, IL5.350$45
March 156:44 PM CDTEF0Dunklin, MO2.975
March 156:46 PM CDTEF1Jackson, IL0.175
March 156:54 PM CDTEF0Douglas, IL2.280$70
March 157:02 PM CDTEF0Jackson, IL0.150
March 157:03 PM CDTEF1Douglas, IL2.370$25
March 157:06 PM CDTEF1Douglas, IL11.470
March 158:05 PM CDTEF0Richland, IL2.040
March 158:17 PM CDTEF1Alcorn, MS2.5100
March 159:35 PM CDTEF0Montgomery, TN5.1200
March 159:45 PM CDTEF0Logan, KY0.840
March 159:59 PM CDTEF0Butler, KY4.650
March 1510:04 PM CDTEF1Grayson, KY17.8300
March 1510:06 PM CDTEF1Maury, TN16.5500
March 1510:06 PM CDTEF1Warren, KY2.240
March 1511:24 PM EDTEF1Hardin, KY4.0100
March 1511:29 PM EDTEF1Hardin, KY13.5200
March 1510:48 PM CDTEF1Lauderdale, AL to TN14.6400
March 1512:35 AM CDTEF1Clinton, KY1.3200

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. A survey can be revised, so the rating, the path and the casualties can all still change.

Sources

NWS Damage Assessment Toolkit, the record the survey teams file from the damage, and NOAA Storm Prediction Center storm reports. Neither is the official database for 2026, which SPC publishes in the spring of 2027.